NF52 wrote:Welcome erikv!erikv wrote:which of Dr Bredesen recommended supplements, when taken together could lead to a sharp pain in the appendix?
I took 4000iu vitamin D3, Alpha GPC, PQQ and Meriva 500 (Curcumin), and for some reason within a day I got abdomen area cramps and when pressing the appendix directly a sharp pain. I immediately stopped all supplementation and it went away after 3-4 days.
I searched google for supplement side effects appendix' but couldn't see any relevant answers.
It sounds like a scary experience for you to have had both abdominal cramps and sharp pains when pressing on your appendix. So I will add to my warm welcome a little bit of "mom" advice:
I would recommend that you call your primary care provider's office and ask for an appointment due to "sharp pain in the area of my appendix". If you don't have health insurance, or a reasonably priced urgent care center, you could see if there's a free or sliding fee clinic nearby that could check you out. Appendicitis pain usually continues to get worse, but sometimes it comes and goes for a period of time and then become "acute". Some recent studies have suggested that appendicitis might be able to be treated with antibiotics and not surgery. Having seen my husband get appendicitis at the age of 36 with a temperature of 104, I would not want you to get that sick, if there's a chance that your symptoms weren't just due to the supplements.
It's entirely possible that the supplements somehow triggered some reaction in your digestion system that caused pain, and pain can be "referred" to areas far from where it starts (like a pinched shoulder nerve that causes your fingers to tingle). It's one of the reasons that we recommend that people usually start with one supplement at a time, and often with low doses, so their body can get used to that. 4000 iu of Vitamin D, for example, sounds like a pretty high dose, unless you had a doctor prescribe that.
You don't mention if you're concerned about having ApoE 4, but if that is an issue, you should know that you don't have to jump into the deep end and completely change everything you eat and do overnight! I'd recommend starting with browsing the Primer, written by a doctor who is a family practitioner, and who discusses supplements.
We're glad you found us, especially since this is a community of friendly folks who love asking questions and trying to find helpful answers. Most of all, we're here to support each other. I hope you stick around and tell us some more about yourself.
SusanJ wrote:I typically add new supplements and wait a month before making changes, unless I get immediate side effects.
I've been on magnesuim citrate for years, and yes, it helps my foot and leg cramps. Adding the Magtein is definitely one I wondered about, but the effect certainly wasn't immediate. Maybe it took time for my blood levels to exceed some threshold. Added ALCAR and then citicoline, again waiting a month between each.
I take 225mg/day for osteopenia in my hip. I don't eat any dairy - haven't since 1989. Any suggestions for the osteopenia? I've upped my walking, hoping that will help. I know Julie posted a while back on what she had done, so I also need to look that up.
Thanks for your experience with citicoline. I also have an autoimmune disease (RA). There is a little in my multi, so it might be that adding the extra capsule into the mix put me over some threshold.
Batwoman wrote:Here's new side effect: Ashwagandha was recommended to me by my Neurologist, a Bredesen practitioner. I purchased dried root, from two separate companies, and used the dose recommended. It tasted so bitter I could hardly get it down. It caused instant and extreme nausea after a few days use. I discussed this with my N'gist who suggested I cut the dose way back, to less than 1/2 tsp per day. It had the same effect. I then remembered an herbal coffee substitute from India called Rajah's cup that had the same extreme bitter taste. I couldn't use it up - I had to throw it away. I searched for ingredients on line and sure enough, it has Ashwagandha root as an ingredient. My cortisol is high, so I'd hope that this might help, but sometimes one just can't. Anyone want nearly 16 oz. of Ashwagandha root?
Users browsing this forum: Marinochka and 12 guests